Alert archive / Louisiana / Wind Advisories in 2014
Wind Advisory 20, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Oct 31, 2014, 3:00 AM CDT for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Oct 31, 2014, 4:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2014, 3:00 AM CDT (08:00 UTC)
- In effect from
- Oct 31, 2014, 4:00 PM CDT
- Expired
- Oct 31, 2014, 6:47 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2218 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946 WWUS74 KLCH 310800 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 AM CDT FRI OCT 31 2014 ...STRONG COLD FRONT WILL MOVE THROUGH THIS AFTERNOON AND EVENING... .WINDS WILL INCREASE THIS AFTERNOON AS A SURGE OF COLD AIR SPILLS SOUTH INTO THE REGION. WINDS WILL SLOWLY SUBSIDE ON SATURDAY. LAZ052>055-073-074-TXZ215-312100- /O.NEW.KLCH.WI.Y.0020.141031T2100Z-141101T1200Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 300 AM CDT FRI OCT 31 2014 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT SATURDAY. * TIMING...WINDS INCREASE BY LATE AFTTERNOON INTO THE OVERNIGHT HOURS. * WINDS...NORTH WINDS 20 MPH...WITH WINDS 20 TO 25 MPH NEAR THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
236 WWUS74 KLCH 311458 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 958 AM CDT FRI OCT 31 2014 ...A STRONG YET DRY COLD FRONT WILL MOVE THROUGH THIS AFTERNOON... .WINDS WILL INCREASE THIS AFTERNOON AS A SURGE OF COLD AIR SPILLS SOUTH INTO THE REGION. WINDS SHOULD DIMINISH AROUND SUNSET. LAZ044-045-010000- /O.EXB.KLCH.WI.Y.0020.141031T2100Z-141101T0000Z/ LAFAYETTE-UPPER ST. MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...BREAUX BRIDGE... ST. MARTINVILLE 958 AM CDT FRI OCT 31 2014 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TIMING...WINDS INCREASE DURING THE LATE AFTERNOON HOURS. * WINDS...NORTH WINDS 20 MPH...WITH WINDS 20 TO 25 MPH NEAR THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ052>055-073-074-TXZ215-010000- /O.EXT.KLCH.WI.Y.0020.141031T2100Z-141101T0000Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 958 AM CDT FRI OCT 31 2014 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * TIMING...WINDS INCREASE DURING THE LATE AFTERNOON HOURS. * WINDS...NORTH WINDS 20 MPH...WITH WINDS 20 TO 25 MPH NEAR THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ SWEENEY
898 WWUS74 KLCH 312347 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 647 PM CDT FRI OCT 31 2014 LAZ044-045-052>055-073-074-TXZ215-010100- /O.CAN.KLCH.WI.Y.0020.000000T0000Z-141101T0000Z/ LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...LAFAYETTE...BREAUX BRIDGE... ST. MARTINVILLE...ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY... FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE... HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT... PORT ARTHUR 647 PM CDT FRI OCT 31 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 6:22 PM CDT, 8 hours 38 minutes earlier.
Area forecast discussion, Oct 30, 6:22 PM CDT, 8 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 622 PM CDT THU OCT 30 2014 .AVIATION...VFR THROUGH THE PERIOD. LIGHT VRB TO NEAR CALM WINDS TONIGHT WILL BECOME NORTHWEST AND GUSTY DURING FRIDAY. && .PREV DISCUSSION... /ISSUED 429 PM CDT THU OCT 30 2014/ DISCUSSION... CDFNT OVER SE OK NORTH CENTRAL TX PROGGED TO MOVE QUICKLY THROUGH THE FORECAST AREA OVERNIGHT AND PUSH INTO THE GULF WATERS TOMORROW MORNING AS A LEAD SHORTWAVE TROF DROPS THROUGH THE MID MS RIVER VALLEY TWD THE NE GULF COAST. A BREEZY BUT STILL WARM AFTERNOON IS ON TAP...AS THE REAL DRY/COLD PUNCH WILL ARRIVE TOMORROW EVENING AS A SECOND AND MORE POTENT SHORTWAVE TROF JUST ENTERING THE UPPER MIDWEST PLUNGES INTO THE SE CONUS. TRICK OR TREAT TIME FRIDAY EVENING WILL BE A LITTLE BREEZY AND COOL AS TEMPERATURES FALL QUICKLY WITH THE LOSS OF DAYTIME HEATING AND STOUT CAA. CLEAR AND COLD WILL PREVAIL FRI NIGHT THROUGH SAT NIGHT AS THE CANADIAN HIGH SINKS SOUTHWARD...WITH SAT NIGHT STILL LOOKING QUITE COLD WITH THE AXIS OF THE HIGH EXTENDING SW INTO THE AREA. AMID LIGHT WINDS AND A CLEAR SKY...GOOD RADIATIONAL COOLING OF THE COLD AND DRY AIRMASS RAISES THE POTENTIAL FOR FREEZING TEMPERATURES TO OCCUR ACROSS PARTS OF CENTRAL/EAST CENTRAL LOUISIANA...WITH MOST AREAS AWAY FROM THE COASTAL MARSHES FALLING INTO THE 30S. TEMPERATURES WILL BEGIN TO MODERATE ON SUNDAY AS THE HIGH BEGINS TO SHIFT EAST...WITH ONSHORE FLOW INTENSIFYING AND BECOMING DEEPER EARLY NEXT WEEK AHEAD OF AN APPROACHING WRN CONUS TROF. GLOBAL MODELS CONTINUE TO WAFFLE A BIT ON THE EVOLUTION OF THIS TROF AND THE DOWNSTREAM AFFECTS IN OUR REGION...BUT GENERALLY AGREE ON GOOD GULF AND PACIFIC MSTR FEEDS YIELDING A DECENT RAIN EVENT IN THE TUE-THU TIME PERIOD IN CONJUNCTION WITH THE PASSAGE OF A PACIFIC FRONT. THE LATEST ECMWF TRENDED MORE IN LINE WITH THE MORE PROGRESSIVE GFS...SO POPS WERE INCREASED A BIT TUE NIGHT AND WED. 13 MARINE... LIGHT OFFSHORE FLOW WILL PREVAIL TONIGHT...WITH WINDS AND SEAS INCREASING ON FRIDAY AS A SURGE OF COLD AIR SPILLS SOUTH INTO THE REGION. SMALL CRAFT ADVISORIES WILL BE REQUIRED FRIDAY EVENING...AND POSSIBLY AS EARLY AS THE AFTERNOON. WINDS AND SEAS WILL SLOWLY SUBSIDE ON SATURDAY...WITH SOUTHEAST WINDS RETURNING SUNDAY AND PREVAILING THROUGH TUESDAY. 13 && .PRELIMINARY POINT TEMPS/POPS... KLCH 52 75 42 61 38 / 0 0 0 0 0 KBPT 55 76 44 63 42 / 0 0 0 0 0 KAEX 49 71 37 58 34 / 0 0 0 0 0 KLFT 51 74 40 60 37 / 0 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSLAKECHARLES WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES &&
Hazardous weather outlook, Oct 30, 3:05 AM CDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 305 AM CDT THU OCT 30 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 311100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 305 AM CDT THU OCT 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT COOL HIGH PRESSURE WILL PREVAIL TODAY AND TONIGHT WITH NO PRECIPITATION EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER MUCH STRONGER COLD FRONT WITH A MUCH COLDER AIR MASS IS EXPECTED TO BUILD SOUTH FRIDAY...WITH NO PRECIPITATION EXPECTED. THE COLDEST TEMPERATURES OF THE SEASON CAN BE EXPECTED THIS WEEKEND. MODERATING TEMPERATURES CAN BE EXPECTED FOR MONDAY...WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS BY LATE TUESDAY INTO WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-311100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 305 AM CDT THU OCT 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TONIGHT COOL HIGH PRESSURE WILL PREVAIL TODAY AND TONIGHT WITH ONLY MODERATE OFFSHORE FLOW EXPECTED AND NO PRECIPITATION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER MUCH STRONGER COLD FRONT WITH A MUCH COLDER AIR MASS IS EXPECTED TO BUILD SOUTH FRIDAY...WITH NO PRECIPITATION EXPECTED. THIS WILL BRING STRONG OFFSHORE FLOW BY FRIDAY NIGHT INTO SATURDAY...WITH SMALL CRAFT ADVISORIES LIKELY ISSUED. WINDS AND SEAS WILL SUBSIDE BY SUNDAY...WITH ONSHORE FLOW EXPECTED TO RESUME BY MONDAY. INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED BY LATE TUESDAY INTO WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:00 AM CDT | Small Craft Advisory | LCH | 34 hr |
Nearby
Wind Advisories in Louisiana, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.